Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 13, 2016, 4:00 PM EDT for Collier County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 13, 2016, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 151 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3779 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WWUS82 KMFL 132000
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 13 2016
FLZ069-070-132100-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
400 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR WEST CENTRAL COLLIER COUNTY UNTIL 500 PM EDT...
* AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BONITA SPRINGS TO
NEAR ROYAL PALM HAMMOCK. THESE STORMS WERE NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...
WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...
BELLE MEADE...MARCO ISLAND AIRPORT...NORTH NAPLES...GOLDEN GATE...
LELY RESORT...NAPLES PARK...FIDDLERS CREEK...LELY...
QUAIL CREEK ESTATE...ROOKERY BAY AQUATIC PRESERVE...
SOUTH BLOCKS GOLDE AND PELICAN BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2633 8166 2633 8165 2602 8150 2598 8175
2608 8181 2631 8185
TIME...MOT...LOC 1959Z 065DEG 3KT 2631 8180 2604 8159
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:55 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 13, 3:55 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 355 PM EDT WED JUL 13 2016 .DISCUSSION... Strong high pressure extending across the Southeast and the Gulf of Mexico will remain almost stationary today allowing for E coast sea breeze to continue to enhance showers and thunderstorms the remainder of the afternoon and early evening hours. Outflow boundaries combining with the sea breeze will continue to enhance more thunderstorms with some strong thunderstorms possible in the interior and west. Thursday through the end of the week, high pressure gradually drifts north keeping South Florida under an E/SE flow across the region. This will bring deeper easterly flow into the area with more moisture content in addition to mid level temperatures slightly cooler. This will aid for more afternoon storms over the interior and west Gulf coast. A few storms over the interior and western areas could contain gusty winds over 40 mph, frequent lightning and possibly small hail due to the unstable nature of the atmosphere. Due to the increase in cloud cover from afternoon storms and precipitation, high temperatures will be closer to normal than what has been observed this past week. Expect high temps in the low 90s. Heat index values will range between 101-105. With stronger and deep easterly flow becoming established, a rather steady pattern of scattered night/morning showers and thunderstorms east coast and afternoon/evening storms interior and Gulf coast should lock into place this weekend into early next week. && .MARINE... High pressure extending over the Atlantic and Gulf waters will remain stationary over the Florida peninsula through the remainder of today with an easterly flow prevailing along the east coast and southwest flow along the Gulf coast. Most of the sea breeze convection has develop and is expected to gradually move westward. High pressure will drift northward keeping a persistent easterly flow through much of the period. Seas will remain between 2 to 3 feet through the period. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 79 90 80 92 / 30 40 20 40 Fort Lauderdale 80 90 80 91 / 30 40 20 30 Miami 79 91 80 91 / 30 40 20 30 Naples 77 92 76 92 / 30 60 20 50 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM... LONG TERM....
Hazardous weather outlook, Jul 13, 10:17 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1017 AM EDT WED JUL 13 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1017 AM EDT WED JUL 13 2016 ...SOME STRONG STORMS POSSIBLE TODAY... ...WATERSPOUTS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY BY THIS AFTERNOON, PARTICULARLY OVER INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA. FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT FROM THESE THUNDERSTORMS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS 45 TO 55 MPH WITH LOCALLY HIGHER GUSTS. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ACROSS SOUTH FLORIDA. TEMPERATURES: HEAT INDICES WILL EXCEED 100 DEGREES ACROSS MUCH OF SOUTH FLORIDA TODAY, WITH VALUES POTENTIALLY GOING ABOVE 105 DEGREES OVER INTERIOR THE INTERIOR AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND, ESPECIALLY OVER INTERIOR SOUTH FLORIDA DURING THE AFTERNOONS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS IS CLOUD TO GROUND LIGHTNING. HEAT INDICES EACH DAY THROUGH THE WEEKEND WILL EXCEED 100 DEGREES, WITH VALUES OVER COLLIER COUNTY THURSDAY AND FRIDAY APPROACHING 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Local storm report, Jul 13, 3:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
07/13/2016 M46 MPH AMZ610 FL MESONET
A WIND GUST OF 46 MPH...40KTS WAS REPORTED BY THE SFWMD
MESONET SITE LZ40 IN THE CENTER OF LAKE OKEECHOBEE.
&&
EVENT NUMBER MFL1600428
KELLYSpecial weather statement, Jul 13, 3:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT WED JUL 13 2016
FLZ069-070-132000-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
327 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND UP TO NICKEL SIZED HAIL FOR WEST CENTRAL COLLIER COUNTY UNTIL 400
PM EDT...
* AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...OR NEAR GOLDEN GATE
ESTATES...MOVING SOUTHWEST AT 5 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP
TO NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...GOLDEN GATE...WEST TOLL GATE ON ALLIGATOR
ALLEY...LELY RESORT...NAPLES MANOR...LELY AND INTERSECTION I-75 AND
EVERGLADES BLVD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2628 8158 2609 8150 2603 8166 2609 8172
2620 8174
TIME...MOT...LOC 1926Z 040DEG 7KT 2616 8160
ARLocal storm report, Jul 13, 3:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 7 W PAHOKEE 26.82N 80.78W
07/13/2016 M41 MPH AMZ610 FL MESONET
A WIND GUST OF 41 MPH...36KTS WAS REPORTED BY THE SFWMD
MESONET SITE L006 IN THE SOUTHERN PART OF LAKE
OKEECHOBEE.
&&
EVENT NUMBER MFL1600429
KELLYLocal storm report, Jul 13, 3:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 10 NW PAHOKEE 26.90N 80.79W
07/13/2016 M39 MPH AMZ610 FL MESONET
A WIND GUST OF 39 MPH...34KTS WAS REPORTED BY THE SFWMD
MESONET SITE LZ40 IN THE CENTER OF LAKE OKEECHOBEE AT
315 PM EDT
&&
EVENT NUMBER MFL1600430
KELLYLocal storm report, Jul 13, 3:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 12 E LAKEPORT 26.96N 80.94W
07/13/2016 M39 MPH AMZ610 FL MESONET
A WIND GUST OF 39MPH...34KTS WAS REPORTED BY THE SFWMD
MESONET SITE L005 OVER WESTERN LAKE OKEECHOBEE AT 315PM
EDT
&&
EVENT NUMBER MFL1600431
KELLYSpecial weather statement, Jul 13, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT WED JUL 13 2016
FLZ069-070-132100-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
400 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND SMALL HAIL FOR WEST CENTRAL COLLIER COUNTY UNTIL 500 PM EDT...
* AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BONITA SPRINGS TO
NEAR ROYAL PALM HAMMOCK. THESE STORMS WERE NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...
WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...
BELLE MEADE...MARCO ISLAND AIRPORT...NORTH NAPLES...GOLDEN GATE...
LELY RESORT...NAPLES PARK...FIDDLERS CREEK...LELY...
QUAIL CREEK ESTATE...ROOKERY BAY AQUATIC PRESERVE...
SOUTH BLOCKS GOLDE AND PELICAN BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2633 8166 2633 8165 2602 8150 2598 8175
2608 8181 2631 8185
TIME...MOT...LOC 1959Z 065DEG 3KT 2631 8180 2604 8159
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:10 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Jul 13, 12:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Jul 13, 1:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| Jul 13, 1:09 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jul 13, 1:51 PM EDT | Special Weather Statement | MFL | Hendry | 54 min |
| Jul 13, 2:03 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jul 13, 2:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Jul 13, 2:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Jul 13, 2:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jul 13, 2:43 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 17 min |
| Jul 13, 2:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 76 min |
| Jul 13, 2:54 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Jul 13, 3:09 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jul 13, 3:13 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
| Jul 13, 3:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jul 13, 3:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Jul 13, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 26 min |
| Jul 13, 3:41 PM EDT | Special Marine Warning | MFL | 64 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.